Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have HBP condition. Using Coveram. Trying to lose weight. Does the use of whey protein affect BP?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Hello Doctor
I have HBP condition and I am currenlty using Coveram 5/5mg. I am 33 years old. Since I was diagnosed I started a regime of beetroot,carrot parsley juice every day, reduced my salt intake to very low levels and of exercise which initially was predominantly Cardio but now I have included weight training as well. I am 6 feet tall and about 104 KG. I used to be 112 Kg but I have reduced and I am still trying to loose another 10Kgs.
My question is related to the use of whey protein (3/4 scoop of regular scoop spoon) if it is going to adversely affect my BP.My BP readings have been consistently 110-120 and 60-80.
Also should I be doing weight training at all and stick to cardio or Medium level weight training is ok?
I also feel that I am a very unfortunate individual as anybody and everybody in my age range that I see around me look healthy and fine. Are there people in my age range who are affected with this condition?
Thanks and Regards
Posted Sat, 4 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Chandra Shekhar Sharma 40 minutes later

Welcome to XXXXXXX

1. Whey protein alone will not adversely affect your B.P.
Caffeine or any other performance enhancer should not be present in it.

2. If you are suffering with high BP only and coronary artery disease is not present, can start with light weight training and gradual shift to medium level training.

3. You should become optimistic. Many patients suffer with high BP at age younger than you.

Take balanced diet, continue exercise and avoid caffeine containing drinks and smoking. Feel yourself healthy.

With good wishes,
Above answer was peer-reviewed by
Follow-up: Have HBP condition. Using Coveram. Trying to lose weight. Does the use of whey protein affect BP? 6 minutes later
Hi Doctor

My aim is to get off medication. Is it possible or I am just day dreaming.

Thanks and Regards
Answered by Dr. Chandra Shekhar Sharma 30 minutes later

Welcome again,

Yes it is possible, but depends upon you.

First you should develop positive thinking, avoid anxiety, feel relaxed and healthy.

Take sufficient sleep and avoid drinks containing caffeine, smoking and alcohol.

Take balanced diet XXXXXXX in fiber in just sufficient quantity. No over eating.

Continue and increase cardio and weight training slowly, and have a feeling that you are getting better.

I know many patients of high BP who are now normal without drug.

But you should not leave treatment till you are having high BP.

With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor